Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 35, NWS Norman, OK

May 29, 2021Atoka County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 29, 2021, 3:26 AM CDT for Atoka County, Oklahoma. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 3:26 AM CDT (08:26 UTC)
Expired
May 29, 2021, 12:20 PM CDT
In force
9 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 29.93 ft at May 28, 2021, 3:00 AM CDT.

actionminormoderate20253005/2905/30
Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

422 
WGUS84 KOUN 290826 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
326 AM CDT Sat May 29 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC005-292030-
/O.NEW.KOUN.FL.Y.0035.210529T0826Z-210530T1200Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
326 AM CDT Sat May 29 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Clear Boggy Creek near Caney.
* From early this morning to Sunday morning.
* At 2:30 AM CDT Saturday the stage was 24.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall to 13.5 feet 
  early Thursday morning.
* Impact...At 25.0 feet, The creek remains mostly within its banks 
  in western Atoka County and the northeastern edge of Bryan County. 
  Some high stages on small feeder streams result in very 
  localized... short-term overflows of mainstem bottomlands.  
  Low-lying fields are briefly cut off from easy access.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

11
1 follow-up statement
874 
WGUS84 KOUN 291720
FLSOUN

Flood Advisory
National Weather Service Norman OK
1220 PM CDT Sat May 29 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

OKC005-291830-
/O.CAN.KOUN.FL.Y.0035.000000T0000Z-210529T1720Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1220 PM CDT Sat May 29 2021

...The Flood Advisory for the Clear Boggy Creek near Caney has been 
cancelled...

The Flood Advisory is cancelled for
  the Clear Boggy Creek near Caney.
* At 11:30 AM CDT Saturday the stage was 21.8 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek has fallen below 22 feet and is 
  continuing to fall.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

.speg.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 29, 3:20 AM CDT, 6 minutes earlier.

Area forecast discussion, May 29, 3:20 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
320 AM CDT Sat May 29 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 315 AM CDT Sat May 29 2021

Expecting a dry day with unseasonably cool temperatures and low
humidities. Rain chances will start to increase significantly
across north/west portions of Oklahoma (mainly after midnight) as
progressive and low amplitude s/wv trough progresses across the
central Rockies and influences the development of a large complex
of thunderstorms over the higher terrain or Colorado and New
Mexico. This complex expected to weaken as it moves into the body
of Oklahoma and progresses slowly to the south and east through
the night and into Sunday. Heavy rainfall, which is what far
western portions of Oklahoma have been missing out on recently,
will be the primary concern tonight into Sunday.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 315 AM CDT Sat May 29 2021

Unseasonably cool temperatures will continue through at least
Wednesday with persistent influence of large eastern U.S. lower
level ridge, periods of rain, and cloud cover. On Sunday, remnant
rain and a few storms from Saturday night MCS should be most
widespread across western Oklahoma and western north Texas, but will
leave at least chance PoPs farther eastward into central portions of
Oklahoma, although most of this activity may lack any thunder given
modest lapse rates farther east. Another large complex of storms is
forecast to develop west of Oklahoma Sunday evening and progress
eastward into a large part of Oklahoma and western north Texas
Sunday night and last into the daylight hours Monday, before yet
another complex forms a little farther south late Monday and
progresses toward southern portions of Oklahoma and western north
Texas Monday night into Tuesday. While organized severe storm
chances will remain somewhat limited for the body of Oklahoma and
western north Texas, there is certainly a threat for damaging
winds with initial introduction of these MCS events. Of greater
concern, will be accumulating rainfall that will lead to flooding.
This problem will be most pronounced across portions of the
region that has seen heavy rain over the past few days, namely
central and southern Oklahoma and portions of western north Texas.
While far western Oklahoma has seen less in the way of heavy rain
recently, repeated storm episodes the next few days will put them
in a situation where more runoff could result in flooding issues.

&&

.AVIATION...
(00Z TAFS)
Issued at 559 PM CDT Fri May 28 2021

VFr conditions expected this evening with some potential for MVFR
ceilings to develop across parts of western Oklahoma overnight.
These ceilings will rise back to VFR by late morning. Will
continue with a chance for some thunderstorms to impact SPS late
tonight into Saturday morning. Othewise, mainly light northeast to
east winds.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  57  71  61 /   0  10  60  80
Hobart OK         76  60  73  61 /   0  20  80  90
Wichita Falls TX  76  63  76  64 /  10  10  50  70
Gage OK           75  56  71  57 /   0  70  90  90
Ponca City OK     70  52  68  59 /   0  10  70  90
Durant OK         76  59  75  62 /   0   0  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...30
Hazardous weather outlook, May 28, 7:42 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
742 PM CDT Fri May 28 2021

OKZ004>048-050>052-TXZ083>090-300045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
742 PM CDT Fri May 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Widely scattered thunderstorms are possible tonight, mainly over
western north Texas. A few strong storms are possible but
organized severe storms appear unlikely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms appear likely Saturday night into Sunday morning,
and again late Sunday into Monday. A few of the storms Sunday
night may be severe across western north Texas. Thunderstorm
chances will continue across the region through the middle of next
week, with high rainfall totals appearing to be the main concern.

.Heavy Rain...
Repeated rounds of showers and thunderstorms may result in high
rain totals and flooding problems. This appears most likely
across central and southern Oklahoma next Monday through
Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.